MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421530
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an aneurysm embolization case, the operator used a microcatheter to place the first coil.When placing the second coil, the operator reported that the delivery force was missing and confirmed that the coil was stretched.The operator withdrew the microcatheter and second coil and the first coil was unexpectedly removed, as it was tangled with the second coil.The operator replaced the microcatheter with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date ¿ added due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the main coil was found to be detached.As per the event description, the coil was detached but then tangled with other coil and pulled out.The coil delivery wire was found to be kinked/bent.The main coil was found to be stretched and kinked/bent.Functional inspection of the following reported defects was not performed: main coil migration functional test and device interaction with another device as it was not applicable and main coil tangled, as the defect was not confirmed during visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil migration and device interaction with another device could not be replicated during the analysis; however, the analysis results are consistent with the reported event.The reported main coil tangled was not confirmed during the analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received indicated that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition prior to use on the patient, continuous flush was set up and maintained and the patient¿s anatomy was described as 'moderately torturous'.During analysis, the main coil was found to be stretched and kinked/bent.It was stated in the event description that the coil was detached and implanted but then tangled to the other coil and pulled out.The coil returned in deployment state (confirmed it was electrical deployment).Based on this information the reported coil migration was confirmed during the analysis.The coil delivery wire was found to be kinked/bent.An assignable cause of procedural factors will be assigned to the reported and analysed defects 'main coil migration¿, ¿device interaction with another device' and to the analysed defects ¿main coil kinked/bent¿, ¿main coil stretched¿ and ¿coil delivery wire kinked/bent¿ as these defects are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.It is probable that the moderately tortuous anatomy may have caused damages to the device and the reported event during use.An assignable cause of not confirmed will be assigned to the reported defect 'main coil tangled' as the defect was not confirmed during the analysis.

Brand Name
TARGET 360 NANO 1.5MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17116341
Report Number3008881809-2023-00297
Device Sequence Number12405766
Product Code HCG
UDI-Device Identifier04546540697943
UDI-Public04546540697943
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2025
Device Model NumberM0035421530
Device Catalogue NumberM0035421530
Device Lot Number23705958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TARGET COIL (STRYKER).; XT-17 MICROCATHETER (STRYKER).
Patient Age63 YR
Patient SexMale
Patient Weight60 KG
Patient RaceAsian